Alert archive / Oklahoma / Special Weather Statements in 2013

Special Weather Statement, NWS Amarillo, TX

August 6, 2013Beaver County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Aug 6, 2013, 6:39 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 6:39 PM CDT (23:39 UTC)
Expired
Aug 6, 2013, 7:45 PM CDT
In force
66 min
Issued by
NWS Amarillo, TX

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 6:55 PM CDTHAIL 1.58 Sw Laverne, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
427 J/kg
Mixed-layer CIN
-400 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

091 
WWUS84 KAMA 062339
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT TUE AUG 6 2013

OKZ003-070045-
BEAVER OK-
639 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 745
PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SLAPOUT...OR 27 MILES
NORTHEAST OF LIPSCOMB...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SLAPOUT...            KNOWLES...            GATE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 9999 3652 10000 3651 10015 3700 10021
      3701 10000
TIME...MOT...LOC 2339Z 179DEG 24KT 3660 10004

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:27 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 6, 3:27 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CDT TUE AUG 6 2013

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY THAT
STRETCHED SOUTHWEST TO NORTHEAST FROM NORTHERN DEAF SMITH COUNTY TO
NEAR CANADIAN. THESE SHOWERS AND THUNDERSTORMS ARE LIKELY DIURNALLY
DRIVEN AND WILL MOST LIKELY WANE AFTER SUNSET. A MORE ORGANIZED
AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS
THE NORTHERN CWA FROM NORTHEAST NEW MEXICO TONIGHT.

A COLD FRONT WILL PUSH INTO THE PANHANDLES FROM THE NORTH ON
WEDNESDAY. RIGHT NOW IT APPEARS THAT IT WILL PULL UP STATIONARY
ACROSS THE NORTHERN TEXAS PANHANDLE BY PEAK HEATING...SO WILL KEEP
THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS THERE. BUT...IF THIS
FRONT MOVES FURTHER SOUTH...THEN WE MAY NEED TO CONSIDER BUMPING
POPS UP ACROSS THE SOUTH. SOME OF THE STORMS MAY BECOME SEVERE
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE THE LATEST SWODY2
FOR MORE DETAILS. FLOODING MAY ALSO BE AN ISSUE...ESPECIALLY IN THE
NORTHWEST WHERE IT HAS BEEN WET LATELY.

NEXT COLD FRONT MOVES THROUGH THE AREA THURSDAY AFTERNOON AND
THURSDAY NIGHT...SO POPS FOR THIS TIMEFRAME LOOK GOOD FROM THE
PREVIOUS FORECAST.

THERE COULD BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY
FRIDAY AND FRIDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO
REMOVE POPS FROM ANY GIVEN AREA. THE FRONT MAY TAKE SOME MOISTURE
AND INSTABILITY WITH IT TO OUR SOUTH...SO THIS COULD BE A DRIER DAY.

THE INSTABILITY SHOULD RECOVER SOME ON SATURDAY AND SHOWERS AND
THUNDERSTORMS MOVING EAST FROM THE MOUNTAINS SHOULD MAKE IT INTO
THE PANHANDLES.

WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY NIGHT FOR NOW.
SHOWERS AND THUNDERSTORMS WILL STILL BE A POSSIBILITY SUNDAY THROUGH
EARLY NEXT WEEK...BUT THE MODELS DO NOT AGREE ON HOW THE UPPER AIR
PATTERN WILL EVOLVE...SO WILL KEEP POPS OUT.

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THIS WEEK GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST
RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  97  68  91  65 /  20  30  40  20  20
BEAVER OK                  74  91  69  88  68 /  40  40  60  30  30
BOISE CITY OK              65  89  65  83  62 /  40  40  50  30  30
BORGER TX                  73 100  69  91  66 /  30  30  40  20  30
BOYS RANCH TX              70 101  70  93  68 /  20  30  40  20  30
CANYON TX                  72  98  68  93  66 /  20  20  30  20  20
CLARENDON TX               75  99  70  94  69 /  20  20  40  20  20
DALHART TX                 66  95  65  88  64 /  40  30  40  30  30
GUYMON OK                  72  94  67  87  66 /  40  40  50  30  30
HEREFORD TX                69  98  68  92  65 /  20  20  30  20  20
LIPSCOMB TX                74  95  69  90  69 /  30  30  50  20  30
PAMPA TX                   73  97  68  89  64 /  20  30  40  20  20
SHAMROCK TX                76  99  70  95  71 /  20  20  40  20  20
WELLINGTON TX              76 102  71  99  72 /  20  20  40  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/15
Hazardous weather outlook, Aug 6, 3:44 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
344 PM CDT TUE AUG 6 2013

OKZ001>003-TXZ001>020-071100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
344 PM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES. SOME OF
THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE
MAIN THREATS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE LEADING TO
LOCALIZED FLOODING OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES WEDNESDAY
THROUGH SATURDAY NIGHT. A FEW STORMS MAY BE SEVERE DURING THIS TIME
PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS.
IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Aug 6, 5:22 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 PM CDT TUE AUG 6 2013

OKZ002-003-062330-
BEAVER OK-TEXAS OK-
522 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND CENTRAL TEXAS
COUNTIES UNTIL 630 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GUYMON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             TURPIN...             OPTIMA...
  HARDESTY...           ADAMS...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3689 10086 3662 10082 3659 10154 3677 10157
TIME...MOT...LOC 2223Z 263DEG 21KT 3669 10144

SCHNEIDER
Special weather statement, Aug 6, 5:24 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT TUE AUG 6 2013

TXZ004-008-009-062330-
HUTCHINSON TX-OCHILTREE TX-ROBERTS TX-
524 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHERN
OCHILTREE AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 630 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES EAST OF PRINGLE...OR 19 MILES NORTHEAST
OF BORGER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHERN ROBERTS
  COUNTIES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3610 10068 3583 10064 3581 10135 3599 10138
TIME...MOT...LOC 2225Z 263DEG 21KT 3591 10125

SCHNEIDER
Special weather statement, Aug 6, 5:26 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
526 PM CDT TUE AUG 6 2013

TXZ009-010-014-015-062330-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
526 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...
SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY
COUNTIES UNTIL 630 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...              BRISCOE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3585 10023 3560 10013 3550 10066 3567 10073
TIME...MOT...LOC 2227Z 251DEG 13KT 3561 10059

SCHNEIDER
Special weather statement, Aug 6, 6:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE AUG 6 2013

OKZ003-TXZ005-062345-
BEAVER OK-LIPSCOMB TX-
602 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIPSCOMB AND
SOUTHEASTERN BEAVER COUNTIES UNTIL 645 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR FOLLETT...OR 15 MILES NORTHEAST OF
LIPSCOMB...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3631 10021 3648 10029 3660 10000 3637 10000
TIME...MOT...LOC 2302Z 247DEG 15KT 3643 10015

SCHNEIDER
Special weather statement, Aug 6, 6:22 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT TUE AUG 6 2013

TXZ009-010-014-062345-
GRAY TX-HEMPHILL TX-ROBERTS TX-
622 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROBERTS...
SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 645 PM
CDT...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF CODMAN...OR 8 MILES NORTHEAST OF
PAMPA...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...              LORA...               CODMAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3592 10054 3569 10037 3549 10088 3564 10099
TIME...MOT...LOC 2322Z 239DEG 14KT 3561 10084

SCHNEIDER
Special weather statement, Aug 6, 6:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT TUE AUG 6 2013

OKZ003-070045-
BEAVER OK-
639 PM CDT TUE AUG 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 745
PM CDT...

AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SLAPOUT...OR 27 MILES
NORTHEAST OF LIPSCOMB...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SLAPOUT...            KNOWLES...            GATE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3700 9999 3652 10000 3651 10015 3700 10021
      3701 10000
TIME...MOT...LOC 2339Z 179DEG 24KT 3660 10004

SCHNEIDER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:37 PM CDTSpecial Weather StatementAMAPotter23 min
Aug 6, 4:27 PM CDTSpecial Weather StatementAMAGray63 min
Aug 6, 4:35 PM CDTSpecial Weather StatementAMARoberts55 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningAMARoberts63 min
Aug 6, 5:24 PM CDTSpecial Weather StatementAMARoberts66 min
Aug 6, 5:26 PM CDTSpecial Weather StatementAMAHemphill64 min
Aug 6, 5:59 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts61 min
Aug 6, 6:02 PM CDTSpecial Weather StatementAMALipscomb43 min
Aug 6, 6:06 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree54 min
Aug 6, 6:22 PM CDTSpecial Weather StatementAMARoberts23 min
Aug 6, 6:45 PM CDTSpecial Weather StatementAMAOchiltree60 min
Aug 6, 4:15 PM CDTSpecial Weather StatementAMATexas60 min
Aug 6, 5:22 PM CDTSpecial Weather StatementAMATexas68 min
Aug 6, 5:39 PM CDTSevere Thunderstorm WarningAMATexas66 min
Aug 6, 6:48 PM CDTSevere Thunderstorm WarningAMABeaver42 min

Nearby

Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.